Electron. J. Differential Equations, Vol. 2018 (2018), No. 92, pp. 1-14.

Positive solutions for the one-dimensional Sturm-Liouville superlinear p-Laplacian problem

Khanh Duc Chu, Dang Dinh Hai

We prove the existence of positive classical solutions for the p-Laplacian problem
 -(r(t)\phi (u'))'=f(t,u),\quad t\in (0,1), \cr
 au(0)-b\phi ^{-1}(r(0))u'(0)=0,\ cu(1)+d\phi ^{-1}(r(1))u'(1)=0,
where $\phi (s)=|s|^{p-2}s$, $p>1$, $f:(0,1)\times [ 0,\infty )\to\mathbb{R}$ is a Caratheodory function satisfying
 \limsup_{z\to 0^{+}}  \frac{f(t,z)}{z^{p-1}}<\lambda_1
 <\liminf_{z\to \infty }\frac{f(t,z)}{z^{p-1}}
uniformly for a.e. $t \in (0,1)$, where $\lambda _1$ denotes the principal eigenvalue of $-(r(t)\phi (u'))'$ with Sturm-Liouville boundary conditions. Our result extends a previous work by Manasevich, Njoku, and Zanolin to the Sturm-Liouville boundary conditions with more general operator.

Submitted February 12, 2018. Published April 17, 2018.
Math Subject Classifications: 34B15, 34B18.
Key Words: p-Laplacian; superlinear; positive solutions.

Show me the PDF file (270 KB), TEX file for this article.

Khanh Duc Chu
Faculty of Mathematics and Statistics
Ton Duc Thang University
Ho chi Minh City, Vietnam
email: chuduckhanh@tdt.edu.vn
Dang Dinh Hai
Department of Mathematics and Statistics
Mississippi state University
Mississippi State, MS 39762, USA
email: dang@math.msstate.edu

Return to the EJDE web page